News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Orthopedics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Orthopedics Answers List

Forum Name: Bone trauma and fractures

Question: Pain on the top of foot


 pinkmustang21 - Mon Jan 05, 2009 9:24 am

i stand 8-9 hours a day for work and one day my foot just started hurting out of nowhere it is getting so bad that i cant walk right . i have to walk on the outer side of my foot .it has been swollen for almost 3 weeks now and its non-stop pain .my veins on that foot look like they are going to pop out .the pain started on the top of my foot but now 2 weeks later it is starting to hurt to my ankle. it is only hurting on one foot.i went to a med clinic and they said it was just "imflamation of my nerves" they gave me vicodin and motrin . the motrin helps for like 2 hours but then hurts just as much .the vicodin does nothin but make me sleepy .its not gettin better ,just worse . the also did x rays but didnt find anything. i showed her the shoes i wear which are flat .she said that they were alright. thank you for taking the time to read this.
 Tom Plamondon PA-C - Tue Jan 06, 2009 4:47 pm

User avatar It would be good for a podiatrist or orthopedist to take a look at this foot.

For you, footwear is important. Flat shoes may not be the best. It depends on what kind of arch you have - flat vs high arch.

Other areas to evaluate on the foot are:
pulses
any swelling?
temperature
mobility of the bones (rear foot, midfoot and forefoot)
muscular tightness not only in the foot but throughout the entire leg
strength of leg muscles

Since there was no trauma, all of these areas will help determine the cause of the pain and lead to a solution.

Have the foot evaluated by a physician (preferrably one who specializes in orthopedics or foot care) and use caution when walking on the outside of the foot - this can cause more pain and may risk a lateral ankle sprain.

Keep us posted.

ps Motrin sounds like a better option than Vicodin for pain control. This probably is tendonitis and will get better with rest, elevation, and proper foot wear nevertheless have it checked out.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here